Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Forum Mathematicum

Managing Editor: Bruinier, Jan Hendrik

Ed. by Cohen, Frederick R. / Droste, Manfred / Darmon, Henri / Duzaar, Frank / Echterhoff, Siegfried / Gordina, Maria / Neeb, Karl-Hermann / Shahidi, Freydoon / Sogge, Christopher D. / Takayama, Shigeharu / Wienhard, Anna

IMPACT FACTOR 2018: 0.867

CiteScore 2018: 0.71

SCImago Journal Rank (SJR) 2018: 0.898
Source Normalized Impact per Paper (SNIP) 2018: 0.964

Mathematical Citation Quotient (MCQ) 2017: 0.67

See all formats and pricing
More options …
Volume 31, Issue 3


Simple modules over the Lie algebras of divergence zero vector fields on a torus

Brendan Frisk Dubsky / Xiangqian Guo / Yufeng Yao / Kaiming Zhao
  • College of Mathematics and Information Science, Hebei Normal (Teachers) University, Shijiazhuang, Hebei, 050016, P. R. China; and Department of Mathematics, Wilfrid Laurier University, Waterloo, ON, Canada N2L 3C5
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
Published Online: 2019-03-07 | DOI: https://doi.org/10.1515/forum-2018-0096


Let n2 be an integer, 𝕊n the Lie algebra of divergence zero vector fields on an n-dimensional torus, and 𝒦n the Weyl algebra over the Laurent polynomial algebra An=[x1±1,x2±1,,xn±1]. For any 𝔰𝔩n-module V and any module P over 𝒦n, we define an 𝕊n-module structure on the tensor product PV. In this paper, necessary and sufficient conditions for the 𝕊n-modules PV to be simple are given, and an isomorphism criterion for nonminuscule 𝕊n-modules is provided. More precisely, all nonminuscule 𝕊n-modules are simple, and pairwise nonisomorphic. For minuscule 𝕊n-modules, minimal and maximal submodules are concretely determined.

Keywords: Lie algebra of divergence zero vector fields; Weyl algebra; irreducible module; (non)minuscule module; density theorem

MSC 2010: 17B10; 17B65; 17B66


  • [1]

    V. V. Bavula and T. Lu, Prime ideals of the enveloping algebra of the Euclidean algebra and a classification of its simple weight modules, J. Math. Phys. 58 (2017), no. 1, Article ID 011701. Web of ScienceGoogle Scholar

  • [2]

    V. V. Bavula and T. Lu, Classification of simple weight modules over the Schrödinger algebra, Canad. Math. Bull. 61 (2018), no. 1, 16–39. CrossrefGoogle Scholar

  • [3]

    Y. Billig, Jet modules, Canad. J. Math. 59 (2007), no. 4, 712–729. CrossrefGoogle Scholar

  • [4]

    Y. Billig and V. Futorny, Classification of irreducible representations of Lie algebra of vector fields on a torus, J. Reine Angew. Math. 720 (2016), 199–216. Web of ScienceGoogle Scholar

  • [5]

    Y. Billig, A. Molev and R. Zhang, Differential equations in vertex algebras and simple modules for the Lie algebra of vector fields on a torus, Adv. Math. 218 (2008), no. 6, 1972–2004. CrossrefWeb of ScienceGoogle Scholar

  • [6]

    Y. Billig and J. Talboom, Classification of category 𝒥 modules for divergence zero vector fields on a torus, J. Algebra 500 (2018), 498–516. Google Scholar

  • [7]

    R. E. Block, The irreducible representations of the Lie algebra 𝔰𝔩(2) and of the Weyl algebra, Adv. in Math. 39 (1981), no. 1, 69–110. Google Scholar

  • [8]

    E. Cartan, Les groupes projectifs qui ne laissent invariante aucune multiplicité plane, Bull. Soc. Math. France 41 (1913), 53–96. Google Scholar

  • [9]

    J. Dixmier, Enveloping Algebras, North-Holland Math. Libr. 14, North-Holland, Amsterdam, 1977. Google Scholar

  • [10]

    S. Eswara Rao, Irreducible representations of the Lie-algebra of the diffeomorphisms of a d-dimensional torus, J. Algebra 182 (1996), no. 2, 401–421. CrossrefGoogle Scholar

  • [11]

    S. Eswara Rao, Partial classification of modules for Lie algebra of diffeomorphisms of d-dimensional torus, J. Math. Phys. 45 (2004), no. 8, 3322–3333. CrossrefGoogle Scholar

  • [12]

    X. Guo, G. Liu, R. Lu and K. Zhao, Simple Witt modules that are finitely generated over the Cartan subalgebra, preprint (2017), https://arxiv.org/abs/1705.03393; to appear in Mosc. Math. J.

  • [13]

    X. Guo, G. Liu and K. Zhao, Irreducible Harish-Chandra modules over extended Witt algebras, Ark. Mat. 52 (2014), no. 1, 99–112. Web of ScienceCrossrefGoogle Scholar

  • [14]

    X. Guo and K. Zhao, Irreducible weight modules over Witt algebras, Proc. Amer. Math. Soc. 139 (2011), no. 7, 2367–2373. Web of ScienceGoogle Scholar

  • [15]

    N. Jacobson, Basic Algebra. II, W. H. Freeman, San Francisco, 1980. Google Scholar

  • [16]

    T. A. Larsson, Conformal fields: A class of representations of Vect(N), Internat. J. Modern Phys. A 7 (1992), no. 26, 6493–6508. Google Scholar

  • [17]

    T. A. Larsson, Lowest-energy representations of non-centrally extended diffeomorphism algebras, Comm. Math. Phys. 201 (1999), no. 2, 461–470. CrossrefGoogle Scholar

  • [18]

    T. A. Larsson, Extended diffeomorphism algebras and trajectories in jet space, Comm. Math. Phys. 214 (2000), no. 2, 469–491. CrossrefGoogle Scholar

  • [19]

    G. Liu, R. Lu and K. Zhao, Irreducible Witt modules from Weyl modules and 𝔤𝔩n-modules, J. Algebra 511 (2018), 164–181. Google Scholar

  • [20]

    G. Liu and K. Zhao, New irreducible weight modules over Witt algebras with infinite-dimensional weight spaces, Bull. Lond. Math. Soc. 47 (2015), no. 5, 789–795. Web of ScienceCrossrefGoogle Scholar

  • [21]

    X. Liu, X. Guo and Z. Wei, Irreducible modules over the divergence zero algebras and their q-analogues, preprint (2017), https://arxiv.org/abs/1709.02972.

  • [22]

    R. Lü, X. Guo and K. Zhao, Irreducible modules over the Virasoro algebra, Doc. Math. 16 (2011), 709–721. Google Scholar

  • [23]

    R. Lü, V. Mazorchuk and K. Zhao, Classification of simple weight modules over the 1-spatial ageing algebra, Algebr. Represent. Theory 18 (2015), no. 2, 381–395. CrossrefWeb of ScienceGoogle Scholar

  • [24]

    R. Lu and K. Zhao, Irreducible Virasoro modules from irreducible Weyl modules, J. Algebra 414 (2014), 271–287. CrossrefWeb of ScienceGoogle Scholar

  • [25]

    O. Mathieu, Classification of Harish-Chandra modules over the Virasoro Lie algebra, Invent. Math. 107 (1992), no. 2, 225–234. CrossrefGoogle Scholar

  • [26]

    O. Mathieu, Classification of irreducible weight modules, Ann. Inst. Fourier (Grenoble) 50 (2000), no. 2, 537–592. CrossrefGoogle Scholar

  • [27]

    V. Mazorchuk and K. Zhao, Supports of weight modules over Witt algebras, Proc. Roy. Soc. Edinburgh Sect. A 141 (2011), no. 1, 155–170. CrossrefGoogle Scholar

  • [28]

    V. Mazorchuk and K. Zhao, Characterization of simple highest weight modules, Canad. Math. Bull. 56 (2013), no. 3, 606–614. CrossrefGoogle Scholar

  • [29]

    D. K. Nakano, Projective modules over Lie algebras of Cartan type, Mem. Amer. Math. Soc. 98 (1992), no. 470. Google Scholar

  • [30]

    G. Y. Shen, Graded modules of graded Lie algebras of Cartan type. I. Mixed products of modules, Sci. Sinica Ser. A 29 (1986), no. 6, 570–581. Google Scholar

  • [31]

    J. Talboom, Irreducible modules for the Lie algebra of divergence zero vector fields on a torus, Comm. Algebra 44 (2016), no. 4, 1795–1808. CrossrefGoogle Scholar

  • [32]

    H. Tan and K. Zhao, 𝒲n+- and 𝒲n-module structures on U(𝔥n), J. Algebra 424 (2015), 357–375. Google Scholar

  • [33]

    H. Tan and K. Zhao, Irreducible modules over Witt algebras 𝒲n and over 𝔰𝔩n+1(), Algebr. Represent. Theory 21 (2018), no. 4, 787–806. Google Scholar

  • [34]

    J. Zhang, Non-weight representations of Cartan type S Lie algebras, Comm. Algebra 46 (2018), no. 10, 4243–4264. CrossrefGoogle Scholar

  • [35]

    K. Zhao, Weight modules over generalized Witt algebras with 1-dimensional weight spaces, Forum Math. 16 (2004), no. 5, 725–748. Google Scholar

About the article

Received: 2018-04-28

Revised: 2018-10-29

Published Online: 2019-03-07

Published in Print: 2019-05-01

Funding Source: National Natural Science Foundation of China

Award identifier / Grant number: 11271109

Award identifier / Grant number: 11471294

Award identifier / Grant number: 11571008

Award identifier / Grant number: 11671138

Award identifier / Grant number: 11771279

Funding Source: Natural Science Foundation of Shanghai

Award identifier / Grant number: 16ZR1415000

Funding Source: Natural Sciences and Engineering Research Council of Canada

Award identifier / Grant number: 311907-2015

The research was carried out during the visit of the first two authors to Wilfrid Laurier University in the summer of 2017. The hospitality of Wilfrid Laurier University is gratefully acknowledged. Brendan Frisk Dubsky is partially supported by the Lundström-Åman foundation. Xianqian Guo is partially supported by NSF of China (Grant No. 11471294) and the Outstanding Young Talent Research Fund. Yufeng Yao is partially supported by NSF of China (Grant Nos. 11771279, 11571008 and 11671138) and NSF of Shanghai (Grant No. 16ZR1415000). Kaiming Zhao is partially supported by NSF of China (Grant No. 11871190) and NSERC (Grant 311907-2015).

Citation Information: Forum Mathematicum, Volume 31, Issue 3, Pages 727–741, ISSN (Online) 1435-5337, ISSN (Print) 0933-7741, DOI: https://doi.org/10.1515/forum-2018-0096.

Export Citation

© 2019 Walter de Gruyter GmbH, Berlin/Boston.Get Permission

Comments (0)

Please log in or register to comment.
Log in